MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-35
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline wire became stuck in the marksman microcatheter during retraction, and it was found that the pushwire broke and catheter had accordioned after removal.The patient was undergoing treatment for an unruptured, fusiform aneurysm located in the cavernous segment of the left ica.The max diameter was 13mm, and the neck diameter was 15mm.The patient's vessel tortuosity was moderate.The landing zone was 3.5mm distal and 5.2mm proximal. dual antiplatelet treatment was administered.It was reported that the doctor advanced the marksman to left m1.When the microcatheter tip was distal to the delivery wire distal marker and ready to retract, a large resistance was found and the delivery wire could not be retracted.The doctor massaged the pipeline ptfe sleeve using forward, backwards movement of the microcatheter.But it didn't work.The doctor then removed the delivery core wire and microcatheter simultaneously.The microcatheter and delivery wire were put on table, and tip coil fracture was found.The catheter was also noted to be accordioned, in addition to the pushwire damage.The pushwire had not been rotated during removal. the patient did not experience any injury or complications.Angiographic results post procedure were said to be good and showed no abnormalities.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a neuron 088 guide catheter and transend guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the distal flexible section of the catheter had resistance.The delivery wire and catheter are not available for return.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12249746
Report Number2029214-2021-00952
Device Sequence Number19543180
Product Code OUT
UDI-Device Identifier00847536016835
UDI-Public00847536016835
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model NumberPED-475-35
Device Catalogue NumberPED-475-35
Device Lot NumberB126707
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight52